Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Night sweats even worse on HRT.

(17 Posts)
Justmuddlingalong Tue 14-Mar-17 21:54:18

I've just finished my first 3 months on Elleste Duet 1mg. It was suggested by my GP for bad night sweats and the occasional flush during the day. The night sweats have become horrendous, for about 5 days before my period's due, and a few days after they've arrived. I'm not sleeping well because of them. The doc wants me to finish the pack I'm on and then stop. Give it a month or 2 and then go back to get bloods taken. I'm 47 and my periods are still regular as clockwork. Has anyone else had an increase in symptoms after starting HRT?

PacificDogwod Tue 14-Mar-17 21:56:22

HRT only works if your symptoms ARE due to hormonal changes.
You are either on not high enough a dose or your sweats/flushes are not hormonal in nature.

Did you have bloods done before you started HRT?

Justmuddlingalong Tue 14-Mar-17 22:02:29

No. No bloods done. She reckons they're hormonal due to the time that they happen, just before and at start of my period. The sweats were bad enough before, but since starting HRT I feel like I'm drowning. sad

Clawdeen Tue 14-Mar-17 22:08:10

Gosh, I've just had this- I only lasted 10 days as I'm nearly broken due to the lack of sleep from night sweats. My bloods were normal but was told by the menopause clinic that they treat the symptoms and ignore the blood tests as they can vary. I was having bad sweats 5 days a month at the end of my cycle- but the minute I started HRT I had far far worse night sweats right from the start of my cycle. Am so desperate to sleep!

Clawdeen Tue 14-Mar-17 22:09:21

- yes, just that is the same, with HRT I felt like I'd had buckets of water thrown over me several times a night!

chopchopchop Tue 14-Mar-17 22:11:22

I haven't tried HRT, but sage tablets have been the absolute saviour for me - and I know it's this that works because when I stop taking them for 4 or 5 days the sweats come back. I've tried just sage but now use the Menopace + Herbal which has sage in it.

Polgara2 Tue 14-Mar-17 22:26:02

I had exactly the same on Elleste! I've changed hrt now and am starting to see an improvement.

Patchouli666 Thu 16-Mar-17 23:08:47

The tablet form of hrt is known for having side effects. It's pretty old style nowadays the patches like Evorel or gels like oestrogel are much better. They are absorbed through your skin and aren't metabolised by your liver so the historic worries and concerns that used to be a problem with hrt aren't a concern at all.
They are more expensive though. But you should ask to change to patch or gel before you give up. And the fact you are getting sweats also means conversely that you need a higher dose. Not that you aren't tolerating. Your pituitary and remaining ovarian function are reacting to a small dose and kicking up a fuss which leads to peaks and troughs in levels of ypoestrogen and that's what's causing the sweats and other symptoms. If you have a 50/75 or even 100 dose, you will find you feel much better.

Justmuddlingalong Thu 16-Mar-17 23:12:22

Oh, sorry I forgot about this thread. blush Thank you all for the advice. I've to go back in a month, so after the blood tests I'll ask about patches and or a higher dose.

PollyPerky Fri 17-Mar-17 08:46:30

Just a few points....

I had night sweats before periods for years and they weren't hormonal. They started in my early 40s but I wasn't menopausal till 53. Progesterone in the 2nd half of your cycle raises body temp so it can be 'normal' to sweat more leading up to a period and during a period.

You have only used HRT for 3 months; this is the minimum time to see any changes.

As others have said if it is peri meno 1mg may not be enough. Also, your GP should not be stopping you after 3 months and doing blood tests. Again, a GP who is not reading NICE guidelines! These say do not do blood tests in women over 45 as the results are unreliable. The advice is treat symptoms. Unless she is testing other things and not just your hormones.

I think you should try a higher dose and not in pill form because a lot is lost with pills during digestion.

Teresa811 Sun 23-Apr-17 15:55:53

Hi ladies
I'm on day 27 first month of Estelle duet 1mg feel bloated n swollen stomach few cramps but no period arrived
Felt alittle crazy this week from day 21 but before that felt so much more like me again so happy with that
Has anyone else experienced no period on this pill mine were about 6-8wk now hit peri menopause

rachchopperh Mon 06-Nov-17 18:33:22

hey ladies after suffering ,night sweats ,hot flushes,and all the other symptoms due to menopause for the last year or so ,,decided enough is enough and saw gp ,,well i have been given elleste duet ,,im now on day 4 of taking them ,and feel total crap being on them ,and have decided id rather put up with the hot flushes etc than feel like this for now, until i can find an alternative ,,,was thinking something herbal/natural remedy,,any suggestions welcome thanks for reading smile

PollyPerky Mon 06-Nov-17 18:40:26

4 days! You need to give it a chance to work- the guidelines are 3 months. You are probably feeling crap due to low estrogen and the tiny amount in 4 tablets will not have got into your system yet. You can't and shouldn't base a decision on 4 days of HRT.

rachchopperh Mon 06-Nov-17 20:43:09

i get what your saying pollyperky,,thats my inital reaction to stop taking them,,,are you saying these naff feelings will pass ?could you share yr experiance

PollyPerky Mon 06-Nov-17 21:53:17

I've used HRT for almost 10 years. I don't take tablets- use estrogen gel. I just don't think it is possible that a small amount of estrogen over 4 days will make you feel crap. Estrogen is the 'feel good' hormone. I'm saying you were probably going to feel crap anyway and you are thinking it's the HRT when maybe it's not. Who knows! If you are in peri your hormones will be all over the place anyway. Give the HRT time - they say stick with any type for 3 months- it needs to get into your system which will take weeks.

BG2015 Tue 07-Nov-17 22:04:32

I'm on my 2nd pack of Elleste solo and I feel like a different person. Night sweats have stopped (I do sometimes feel warm) and I don’t feel as tired.

I’m even back to my x3 Gym visits a week. I felt like it was working after about 7 to 10 days but it’s only really during this second pack that I feel the hormone is well into my system.

rachchopperh Tue 07-Nov-17 23:41:51

ok thx for the advice ,i didn't stop taking them after reading yr post ,i do feel better today ,and will give them more time and hoping to feel like a new women soon aha smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now